MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number A35HPV06100080
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Image review: the customer returned one image.The image appears to show inflated balloon in a patient¿s vasculature.The middle of the balloon is not inflated which could indicate a twist in the balloon.However, this is a hypothesis and cannot be positively determined.The 2 balloon marker bands are visible in the image also.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use an fortrex hp pta balloon catheter during patient treatment.There was no damage noted to packaging, i.E.Shelf carton, hoop/tray.No issues were noted when removing the device from the hoop/tray.Ifu was followed and the device was prepped without issue.An inflation device was used for balloon inflation.The device did not pass through a previously deployed stent.No resistance was noted during advancement.It is reported balloon inflation difficulties occurred when device was inflated to nominal burst pressure.There was no leak noted in the device.The balloon did not burst.The device was safely removed from the patient.A new fortrex device was used to complete the procedure.No patient injury reported.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key13003890
Report Number2183870-2021-00455
Device Sequence Number20012499
Product Code LIT
UDI-Device Identifier00763000106041
UDI-Public00763000106041
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2024
Device Model NumberA35HPV06100080
Device Catalogue NumberA35HPV06100080
Device Lot NumberB185950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2021
Initial Report FDA Received Date12/14/2021
Date Device Manufactured04/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown